MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM MINI 2MM X 4CM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL FREEFORM MINI 2MM X 4CM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR092040
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that when the freeform mini 2mm x 4cm (mcr092040/31140703) was being introduced into the microcatheter resistance was noted.The coil was removed and inspected and it was attempted to be advanced again without resolution.The embolic coil was replaced, and the issue resolved.Additional event information indicated that the resistance was felt at the distal aspect of the introducer sheath.A stryker excelsior sl-10 microcatheter (non j&j) was used.A synchro wire and two coils were used with the microcatheter prior to the encountered resistance, and a coil after the encountered resistance.There was no necessity to remove nor replace the microcatheter.The target vessel was the posterior communicating artery, and there was tortuosity.The device did not appear damaged at any time.Nothing was noted to be obstructing the microcatheter.A continuous flush was maintained.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found stretched, meeting regulatory reporting criteria.Section d2b ¿ procode: krd/hcg a non-sterile freeform mini 2mm x 4cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the delivery system was returned inside the introducer sheath.The delivery wire was kinked in different locations along its entire length.The manual break was not attempted.The device was inspected under x-ray imaging, and the distal end of the embolic coil was found compacted and severely stretched.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue reported regarding the resistance noted while advancing the embolic coil was confirmed based on the compressed and stretched conditions mentioned above.It is possible that an appropriate continuous flush was not maintained, since according to the risk documentation, resistance / friction between microcoil system and the microcatheter is a potential issue that can occur due to a continuous saline flush not maintained while introducing the detachable coil system, and it can led to coil damage.With the limited information available, a conclusive cause cannot be determined; however, factors not described within the information available such as device manipulation, operator's technique, anatomical tortuosity, etc., may have contributed to the issue encountered.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.The kinked conditions found on the delivery wire were not originally reported.It is suggested that these could be the result of the manipulation of the device to overcome the resistance found during the advancement of the embolic coil through the microcatheter; therefore, this is not considered related to the issue reported.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damage from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following caution: ¿ if unusual friction is noticed during advancement or retraction of the detachable coil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, flush the y-connector of the rhv with sterile saline and verify that fluid exits the proximal end of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
FREEFORM MINI 2MM X 4CM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19583607
Report Number3008114965-2024-00634
Device Sequence Number15283252
Product Code KRD
UDI-Device Identifier10886704083009
UDI-Public10886704083009
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberMCR092040
Device Lot Number31140703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10® MICROCATHETER (STRYKER).; SYNCHRO2® 0.014¿ GUIDEWIRE (STRYKER).
Patient Age86 YR
Patient SexFemale
Patient Weight75 KG
Patient EthnicityHispanic
Patient RaceWhite